Alert archive / Puerto Rico / Marine Weather Statements in 2006
Marine Weather Statement 9, NWS JSJ
NWS JSJ issued this marine weather statement at May 12, 2006, 2:05 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2006, 2:05 AM CDT (07:05 UTC)
- Expired
- May 12, 2006, 7:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS JSJ
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this marine weather statement went out at May 11, 10:37 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 11, 10:37 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1137 PM AST THU MAY 11 2006 .UPDATE...EARLY THIS EVENING SCATTERED TO NUMEROUS SHOWERS DEVELOPED OVER THE MONA PASSAGE WITH A FEW STORMS AFFECTING THE SOUTHWEST SECTION OF PUERTO RICO. ANOTHER AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE OFF SHORE CARIBBEAN WATERS. ONLY SMALL CHANGES TO THE FORECAST PACKAGE. && .PREV DISCUSSION... VERY ACTIVE WEATHER AGAIN TODAY ACROSS THE LOCAL AREA AS UPPER TROF AND DEEP LAYERED MOISTURE DOMINATE. A LIGHT SELY PBL FLOW THIS MORNING HAS SHIFTED MORE SLY THROUGHOUT THE DAY AS THE LOW FORECAST TO DEVELOP BY GFS NORTH OF HISPANIOLA IS SHOWING MORE CYCLONIC TURNING. THE NEXT S/W AND ASSOCIATED VORT CENTER NOW MOVING INTO HISPANIOLA WILL BECOME VERTICALLY STACKED OVER THIS LLVL LOW THIS EVENING AND SHOULD AID IN CYCLOGENISIS AND IN TURN PRODUCE A DECIDEDLY SLY FLOW ACROSS THE LOCAL AREA TONIGHT AND FRIDAY. THIS IS EXPECTED TO PRODUCE THE MOST SIGNIFICANT LLVL CONVERGENCE AND WEATHER ACROSS THE MONA PASSAGE AND THE LOCAL ATLC WATERS TONIGHT AND FRIDAY MORNING...AND THEN SHIFT GRADUALLY NE FRIDAY THROUGH SATURDAY AND THE LOW MOVES NE. S COASTAL SECTIONS OF PR ARE EXPECTED TO SEE SHOWER AND TSTORM ACTIVITY TONIGHT... WITH MOISTURE DIVERGENCE ON FRIDAY LEADING TO A DRYING TREND FROM SOUTH TO NORTH. HOWEVER...DIURNAL FORCING SHOULD AGAIN PRODUCE VERY ACTIVE WEATHER ACROSS THE NW QUARTER OF PR FOR HEAVY RAINS AND GUSTY WINDS. LOCAL ATMOSPHERE WILL REMAIN UNSTABLE...BUT NOT AS UNSTABLE AS CURRENT CONDITIONS...FOR SATURDAY NIGHT AND SUNDAY...AND DIURNAL EFFECTS WILL DOMINATE. A FLATTER MORE ZONAL UPPER FLOW IS THEN FORECAST FOR THE FIRST PART OF THE WEEK FOR MODERATE INSTABILITY...WITH UPPER RIDGING AND SUBSIDENCE BUILDING INTO THE REGION FOR THE SECOND HALF OF THE WEEK. MARINE CONDITIONS WILL BE DEPENDANT ON DIRECT INFLUENCE OF INTENSITY AND MOVEMENT OF SURFACE LOW DEVELOPING NORTH OF HISPANIOLA. FINE TUNE ADJUSTMENTS TO WIND AND SEA FORECASTS WITH THUS BE NECESSARY WITH FREQUENCY NEXT 48 HOURS. HOWEVER...OUTSIDE OF SIGNIFICANT DEVELOPMENT OF THIS LOW...INDUCING WINDS LOCALLY GREATER THAN 15 KNOTS...WINDS AND SEAS SHOULD BE LIGHT TO MODERATE. MARINERS SHOULD KEEP ALERT FOR INTENSE TSTORMS NEXT 36 HOURS THAT WILL PRODUCE VERY HAZARDOUS MARINE CONDITIONS. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 10
Hazardous weather outlook, May 11, 5:30 AM CDT, 20 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST THU MAY 11 2006 PRZ001>013-AMZ710>750-121000- 630 AM AST THU MAY 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...REMNANTS OF MOISTURE FROM THE OLD FRONTAL BOUNDARY THAT AFFECTED THE REGION LAST WEEK PLUS MORE LOW LEVEL MOISTURE COMING INTO THE LOCAL AREA WITH THE HELP OF THE TRADE WINDS...LOCAL EFFECTS AND AN UPPER LEVEL TROUGH MOVING INTO HISPANIOLA THIS MORNING WILL CREATE A VERY UNSTABLE ATMOSPHERE. EXPECT MODERATE TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY TODAY MAINLY OVER THE CENTRAL INTERIOR...NORTHERN SLOPES AND THE NORTH SECTIONS OF PUERTO RICO AND OVER THE REGIONAL WATERS. URBAN AND SMALL STREAM ADVISORIES MAY BE NECESSARY FOR AREAS ACROSS THE NORTH PARTS OF THE ISLAND DURING THE LATE MORNING AND AFTERNOON AS SHOWERS AND THUNDERSTORMS MOVE INLAND FROM THE CARIBBEAN SEA. .DAYS TWO THROUGH SEVEN...NO WEATHER HAZARDS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-121000- 630 AM AST THU MAY 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...REMNANTS OF MOISTURE FROM THE OLD FRONTAL BOUNDARY THAT AFFECTED THE REGION LAST WEEK PLUS MORE LOW LEVEL MOISTURE COMING INTO THE LOCAL AREA WITH THE HELP OF THE TRADE WINDS...LOCAL EFFECTS AND AN UPPER LEVEL TROUGH MOVING INTO HISPANIOLA THIS MORNING WILL CREATE A VERY UNSTABLE ATMOSPHERE. EXPECT MODERATE TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY TODAY MAINLY OVER THE ATLANTIC WATERS...BUT ACROSS THE LOCAL ISLANDS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE LIMITED. .DAYS TWO THROUGH SEVEN...NO WEATHER HAZARDS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:39 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| May 12, 4:10 AM CDT | Special Marine Warning | JSJ | 95 min | |
| May 12, 1:05 PM CDT | Special Marine Warning | JSJ | 55 min | |
| May 12, 4:15 PM CDT | Special Marine Warning | JSJ | 90 min | |
| May 12, 5:37 PM CDT | Special Marine Warning | JSJ | 83 min |
Nearby
Marine Weather Statements in Puerto Rico, 2006Every marine weather statement in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.